MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE

TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE
Model Number PD32-G3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had a history of chronic dvt's and was using pneumatic compression devices for many years without incident, chronic dvt's are not a contraindication to the flexitouch plus system.While using the flexitouch plus product the patient developed an acute dvt which resulted in a pe.The prescribing physician of the flexitouch plus stated the device did not cause the dvt, but it may have contributed to it dislodging part of the clot behind my knee.The device performed as intended, there were no device defects reported by the user.The patient had discontinued use of the product due to her newly diagnosed acute dvt's.
 
Event or Problem Description
The patient received a pd32-g3 controller, serial number (b)(4); a full leg short left garment 3l-fl-sh-l lot 20027; a full leg short right garment 3l-fl-sh-r lot 20006 and a trunk small 3a-tr-sm-a lot 603250 on (b)(6) 2020 and began using it on (b)(6) 2020.Patient performed prescribed protocol of l1, bilateral simultaneous lower extremity treatment with normal pressure, one time per day.During the first week of (b)(6) 2020, patient reported feeling symptoms of sluggishness and shortness of breath.Patient stated, on (b)(6) 2020 they came up from their basement and could not catch their breath which led them to go the emergency department at doctor's community hospital, (b)(6) where they were then admitted.Patient discharged to home on (b)(6) 2020.The patient was diagnosed with bilateral pe blood clots and a deep vein thrombosis behind the knee in the popliteal region of the right lower extremity.The patient was prescribed anticoagulation therapy for a minimum of three months.While at the emergency department, patient was diagnosed and treated by dr.(b)(6), emergency medicine md, (b)(6).The patient's pcp, dr.(b)(6), internist, is the prescriber of the product.The patient stated, ''dr (b)(6) said the device did not cause the dvt, but it may have contributed to it dislodging part of the clot behind my knee and travelling to the lung.'' patient confirmed the discovery of the dvt behind the knee was made at admission to the hospital note: patient has history of rle chronic dvt's.Dr.(b)(6) advised the patient to stop using the product.

Brand Name
FLEXITOUCH PLUS SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVICE
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL
151 5th avenue nw
new brighton,
MDR Report Key10388789
Report Number3004183730-2020-00001
Device Sequence Number14156579
Product Code JOW
UDI-Device Identifier00816305021400
UDI-Public00816305021400
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring,Other
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-G3
Device Catalogue NumberPD32-G3
Device Lot Number20027, 20006, 603250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient Weight116